Having trouble with homeopathy
Welcome to your reliable resource for online holistic veterinary help › Forums › Pet Owners Forum › Homeopathic Treatment › Having trouble with homeopathy
This topic contains 4 replies, has 1 voice, and was last updated by Anonymous 10 years, 5 months ago.
August 15, 2007 at 4:32 pm #3050
Hi Dr Jeff,
lm new here so l hope lm doing this correctly. l have a one and a half year old Toy Manchester terrier. At nine weeks of age he had a small patch of hair missing from the back of his hind leg, at five months of age the hair loss began to spread, first on the left leg and then on the right in a distinct pattern that l have been told is bilateral hormonal alopecia. He also has the occasional mucousy stool that come and go usually not needing treatment.
l consulted various conventional vets who wanted to castrate him which l declined, they advised against blood tests as being unreliable and too stressful for him as he is very fearful. l then tried to find a classical homeopathic vet, but there are none in England, so chose a well known homeopathic vet that l guess prescibes in the modern way.
He said he thought my dog was hypothyroid because of the hair loss and prescribed Nux vom 200c twice daily for four days, followed by thyroidium 30c twice daily for four days, followed by phos 200c for four days, then arsen alb 200c twice daily for four days, then two days off remedies, then the whole thing repeated over and over for nearly two months.
My dog was very aggressive on the phos, was drinking three times as much and whenever on the nux had worse diarrhea than ever until he began passing blood. They would not listen to my concerns saying homeopathy was safe and without side effects, they would not even consider that aggravations exist.
l stopped the remedies and he got worse, l had to use an allopathic diarrhea medicine to stop what the remedies had caused.
l then switched to a well respected homeopathic vet, but things got worse, he was convinced my dog was hypothyroid but showing hyperthyroid symptoms. He prescribed thyroidium 6c, three per day for fourteen days, lodum, 30c three per day for fourteen days, and tub bov/gaertner 30c three per day for fourteen days, all remedies were to be mixed, so three of each three times per day so nine pills per day.
The first dose caused diarrhea within hours, l was told to stop and then try the lodum, this l tried for five days and resulted in aggression and strange green stools, l was told to stop this and give the tub bov, a nosode made from bovine tuberculosis, within hours of just one dose my dog began losing hair from all over his body and is continuing to do so.
l phoned and was told this was a good sign and they prescibed Soloxine a synthetic hormone replacement. l was stunned to be prescribed this by a homeopath, he said it was an experiment, that if my dog showed no reaction he was not hypothyroid, but if his hair improved it showed he was hypo.
l have read this should not be given to a dog without a definate diagnosis, and will cause hypo in a dog if he does not actually have it.
l have not given the soloxine and they are pressuring me to do so, my dog seems happier when not on any remedies. He is fine apart from the alopecia and his stools have improved 100% since changing to a home cooked diet two months ago.
Can you give me any advice, does this type of prescribing sound as dangerous as l feel it to be.
Barghest.August 17, 2007 at 1:58 am #3052
Dr. Jeff FeinmanKeymaster
Can you give me any advice, does this type of prescribing sound as dangerous as l feel[/quote]
Wow! I’m sorry to hear about your experience with “homeopathy” in the UK. I don’t know what more to say and can’t really comment on treatment by a colleague (especially when I have not reviewed the records).
I [b]strongly[/b] advise contacting a true Hahnemannian homeopath. You will probably need to stop all remedies for a while to let the true dis-ease picture to emerge. Fortunately he is a young dog with superficial symptom manifestations so you’ve got the luxury of time.
Dr. JeffAugust 17, 2007 at 1:35 pm #3053
Hi Dr Jeff,
thanks for your reply. Unfortunately there are no Hahnemannian or classical homeopathic vets in the UK, there are for people, but not for animals. Before l first saw any homeopathic vet l searched for a Hahnemannian vet, l even emailed the British Association of veterinary homeopaths asking if there are any who practise that way and none are trained in that way.
The president of the mentioned association is the one who prescribed the soloxine. So l can only choose between conventional vets or homeopathic vets who prescribe in their own way, which l have found is very bad.
l have a couple question that l hope you can answer, will the problems caused by the remedies my dog has been given wear off eventually or have they changed him so he will continue losing hair caused by the tub bov and will the diarrhea return that the remedies caused. As l said l had to give a allopathic medicine to stop the diarreah, when that wears off will the diarreah return, as his stools are beginning to soften again.
lf the remedies continue to have these effects on him, hair loss etc, then l dont know what to do as any other homeopath l try will prescribe in the same way . l tried that second vet to try and solve the problems caused by the first, but he was even worse, and is meant to be the best in the country.
lm really worried and dont know what to do, is there any such thing as an antidote remedy to stop the effects of those remedies given. He has had no remedies since the first dose of tub bov, which was nearly a month ago.
Any help or advice would be greatly appreciated.
Barghest.August 22, 2007 at 11:52 pm #3057
Dr. Jeff FeinmanKeymaster
lm really worried and dont know what to do, is there any such thing as an antidote remedy to stop the effects of those remedies given. [/quote]
You should contact Sue Armstrong for further homeopathic care. You’re right that vets in the UK practice differently than those in the US, but I know Sue and she is a wonderful vet and homeopath (both human and animal). You can reach her through [url]http://www.balancedbeing.com/[/url].
In [i]general[/i], in a young animal with good vitality (minimal vaccinations, good diet, no prior symptom suppression) any dis-similar aggravations from a single dose of remedy will abate on their own. It may be however that this was actually a previously hidden symptom of the chronic imbalance which has become active due to the energetic action of the remedy. If so, this symptom may remain until the underlying problem is addressed (with other dynamic remedies).
Dr. JeffAugust 23, 2007 at 3:20 pm #3060
Thanks Dr Jeff for explaining these things to me, it makes alot more sense now, I will contact the vet you recommended and hopefuly she can help.
The forum ‘Homeopathic Treatment’ is closed to new topics and replies.